I’m a 26-year-old male approx 75kg and 5’10. Healthy and active.
I was prescribed Ritalin for adult ADHD a year ago, at first it was a big help and benefited me but as time went on the side effects got worse - including bad acid reflux during the day to the point I would get a sour taste in my mouth and nearly vomit, and a dermatitis type skin rash/hives and acne-like breakouts, as well as occasional red flush, tremors, and blurred vision. I've since been switched to Concerta and now Dexamfetamine – with similar results, they are all fine at the time I’m using it but as it wears off I get these adverse reactions. (I no longer get the acid reflux on Dexamfetamine though occasional nausea)
I’m also on 10mg of isotretinoin a day.
Have been receiving physio/chiropractor for back and neck complaints related to posture (office work)/ pinched nerve.
Over the last year, I’ve had reoccurring symptom’s that have me worried, I’ve visited doctors and they haven’t been able to shed any light on it what could be going on, they seem to think there is no cause for alarm but I’m becoming increasingly more worried that they are missing something
About 8 months ago I had started noticing a strange pulsing sensation in my head similar to a heartbeat. This was most noticeable at night when lying on my pillow I could sometimes feel it pulsing at the back of my head or at the side of my head. It doesn’t seem to be just the sound of my pulse but also has the sensation. I mentioned this to my doctor and he listened to my major arteries, took my blood pressure, and ran blood tests – which all came back normal.
After a month this pulsing sensation eventually disappeared.
Around the same time, I had also been noticing a strange numbness and tightness in my head with an occasional shooting sensation that would go up my neck into my head (though there was no pain). I could relieve this by massaging and digging into points in my upper back/shoulder or rolling on a tennis ball.
Alongside this – I’ve twice had a sudden onset of strange symptoms once after a night out that included using MDMA and the other after using prescribed Ritalin. The symptoms included - difficulty swallowing, mental confusion, muscle weakness /numbness light headiness, difficulty speaking and problems with coordination. It was so bad that I couldn’t coherently put words together in a sentence and that a family member took me to the hospital in fear of a possible stroke.
The doctors couldn’t determine what was wrong, my BP was slightly high but within a normal range, they did a full set of bloods which all came back normal. They suggested it could possibly be a migraine, tiredness, or stress. I found this to be highly unlikely as I had just returned from a 2 week holiday. But they believed I was fine to be discharged. I went home did my best to relax but was still suffering these symptom’s 8 hours later, though they were lessening as time went on. When I eventually woke up from sleeping after another 8 hours I was completely fine and could talk normally and think again.
In the last month -out of the blue I started getting the pulsing sensation in my head again, this time it’s been more obvious, and I’ve noticed it during the day too (however I cant visually see anything).
I spoke with a doctor who felt it could be muscle contractions in my neck and attributed it to stress I was prescribed a muscle relaxant (Norflex), after 2 weeks this had made no difference and I saw a 2nd doctor for another opinion, blood tests were taken (awaiting results) and I was given a blood pressure monitor to monitor my BP over the course of a week – results within normal range albeit with a slight variance between right and left arm at times (10- 15%)
I also occasionally used marijuana up until 6 months ago, this would help me sleep however I started noticing that it made the pulsing, numbness and strange sensations in my head/neck worse and sometimes brought it on so I stopped.
My immediate concerns are with the pulsing and what could be causing this, I’m wondering if any of this calls for further investigating/testing and whether it is safe for me to continue using Dexamphetamine? I could be wrong and be looking too much into it but my gut feeling is that something isn’t right.